Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on Tchakaloff's Theorem


Author: Mihai Putinar
Journal: Proc. Amer. Math. Soc. 125 (1997), 2409-2414
MSC (1991): Primary 65D32, 44A60
DOI: https://doi.org/10.1090/S0002-9939-97-03862-8
MathSciNet review: 1389533
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A classical result of Tchakaloff on the existence of exact quadrature formulae up to a given degree is extended to positive measures without compact support. A criterion for the existence of Gaussian quadratures for a class of such measures is also derived from the main proof.


References [Enhancements On Off] (What's this?)

  • 1. Berens, H., Schmid, H.J. and Xu, Y., Multivariate Gaussian cubature formulae, Arch. Math. 64(1995), 26-32. MR 95i:41054
  • 2. Curto, R.E. and Fialkow, L., Flat extensions of positive moment matrices: relations in analytic or conjugate terms, preprint 1994.
  • 3. Mysovskikh, I.P., On Chakalov's theorem, U.S.S.R. Comput. Math. and Math. Phys. 15(1975), no. 6, 221-227; (translation in Zh. Vychisl. Mat. i Mat. Fiz. 15(1975), no. 6, 1589-1593, 1627).
  • 4. Mysovskikh, I.P., Interpolation cubature formulas (in Russian), Nauka, Moscow, 1981.
  • 5. Reznick, B., Sums of even powers of real linear forms, Mem. Amer. Math. Soc. No. 463, Amer. Math. Soc., Providence, R.I., 1992. MR 93h:11043
  • 6. Stroud, A.H., Approximate Calculation of Multiple Integrals, Prentice-Hall, Englewood Cliffs, New Jersey, 1971. MR 48:5348
  • 7. Schmid, H.J., Interpolatorische Kubaturformeln, Diss. Math. (Rozprawy Mat.) 220(1983), 122 pp. MR 85i:65034
  • 8. Schmid, H.J., Two-dimensional minimal cubature formulas and matrix equations, SIAM J. Matrix Anal. Appl. 16(1995), 898-921. MR 96d:65050
  • 9. Tchakaloff, V., Formules de cubature mécanique à coefficients non négatifs, Bull. Sci. Math. 81(1957), 123-134. MR 20:1145

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 65D32, 44A60

Retrieve articles in all journals with MSC (1991): 65D32, 44A60


Additional Information

Mihai Putinar
Affiliation: Department of Mathematics, University of California, Riverside, California 92521
Email: mputinar@math.ucr.edu

DOI: https://doi.org/10.1090/S0002-9939-97-03862-8
Received by editor(s): January 16, 1996
Received by editor(s) in revised form: February 22, 1996
Additional Notes: This work was partially supported by the National Foundation Grant DMS 9500954
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society